It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuropathy Message Board


Neuropathy Board Index
Board Index > Neuropathy | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Can quinolones antibiotics like Levaquin cause Peripheral Neuropathy? Is so, is the damage permanent? I was put on that poison because of a sinus infection and now I am dealing with these symptoms that make my life a living hell. Thank you.
My Doc. will not prescibe leviquin do to possible neuropathy.There are several meds they beleive contribute to neuropathy.We all react to meds in a different ways.

Toni
Yes, fluoroquinolones (Levaquin, Cipro, Avelox, Tequin, etc...) can all cause neuropathy, along with a whole host of other problems (tendon/ligament/joint damage, anxiety, fatigue, depersonalization, brain fog, tinnitus, the list goes on and on...).

Permanent disability is possible, but mostly not likely...most people do recover from these adverse reactions, but depending on length of treatment and your body's sensitivity to them, it can take years to heal.

Side affects from this class of drugs can appear weeks, months, and in some cases even years after the last dose has been consumed.

I was given Levaquin for bronchitis and a sinus infection, and over a year later I'm still completely disabled due to it.
On another forum, I read about a person who developed PN after taking Levaquin. He was wheel-chair bound for 6 months but eventually recovered fully.
Thankyou, thankyou, thankyou!

I am going through all sorts of testing right now and my doctor hasn't even thought of the Levaquin being responsible for my joint pain, malaise, tendonitis, etc.

I want to kiss you people. This may be the answer! :bouncing:
Hi KeoniKitty,

That's actually why I joined this forum, to educate people like yourself who may have been hurt by these drugs but just haven't made the connection. If someone had told me about this after the first time I was given them (I suffered a partial tear in my rotator cuff, along with some other joint pains and problems), I wouldn't have been given them the second time that totally destroyed my life.

Even though the PDR and the full prescribing information lists these problems as possible side-effects, most doctors aren't being fully educated as to the risks involved with fluoroquinolone use. Many even deny it when confronted by their patients who are suffering from these adverse reactions.

Education is the key...
I personally would NOT give Levaquin to my worse enemy. It was prescribed to me for a sinus infection and after taking it for 3 days, I was at the ER with my bowels pouring bright red blood. Of course the ER docs didn't say the Levaquin caused the bleeding and blamed it on Gastritis, :rolleyes: but he sure told me to stop taking it immedietly. Hmmm, that kinda told me something. I now tell my docs when they ask about allergies that Levaquin is on top of the list. Hope you get better soon :) take care
[QUOTE=Floxed]Yes, fluoroquinolones (Levaquin, Cipro, Avelox, Tequin, etc...) can all cause neuropathy, along with a whole host of other problems (tendon/ligament/joint damage, anxiety, fatigue, depersonalization, brain fog, tinnitus, the list goes on and on...).

Permanent disability is possible, but mostly not likely...most people do recover from these adverse reactions, but depending on length of treatment and your body's sensitivity to them, it can take years to heal.

Side affects from this class of drugs can appear weeks, months, and in some cases even years after the last dose has been consumed.

I was given Levaquin for bronchitis and a sinus infection, and over a year later I'm still completely disabled due to it.[/QUOTE]
I took Avelox for a sinus infection and had a sever reaction to it. I had hives, lips swelled up along with the eyes and face. I was a mess it took two trips to the ER in three days. It took a week for all symptoms to go away before I could go back out in public again. Then I kept the hives and live on benadryl for that every day and know I have small fiber neuropathy and have to take Cybalta for it. My doctor keeps telling me it's not from the Avelox but I think different. It's all goes hand in hand but thank god for Cybalta it helps enough that I can get through the day now. I wish everyone the best I know how you feel.
Thanks00000
00000, You mention in your post that you had small fiber neuropathy. Was it caused by the medicine you took? I am interested because I have small fiber sensory neuropathy and they don't know why, but said I have a bad case and what I have is not reversable.
The small nerve fibers which control how you feel touch sensations and pain is damaged and if anything or anyone touches my skin I only feel burning pain like I have a 3rd degree burn or am sitting too close to a fire.
I've been on all kinds of meds. for this for the past 7 years and haven't yet found anyone with the same thing so I was just wondering if you had the same thing. The OSU clinic in Columbus, OH developed tests for my condition and knew at once what I had and confirmed it after 2 days of testing. The head Neuro dr. said only about 3000 people in the country has this rare disorder which can be caused by a bacteria which attacks the small nerve fibers.

Thanks for listening to my rambles.
KaP in OH





All times are GMT -7. The time now is 08:54 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!